Back to all discussions

Xeljanz ?

Hello 😀
I was just wondering if anyone can tell me their personal experience on Xeljanz ? I read a little on this site already which were posted a while back & got some information from my R.A doctor already.
I too have been on other biologics such as Humira, Embrel, Orencia ect... So far Humira and Embrel worked for me for some time but eventually failed.... I am also on Mtx and pain killers.

How long does this medicine take to start working ? And if so, how well ? Love the fact of not needing an injection which is great 😀

Thank you 😀 Debbie

  1. Hey Debbie,

    Thanks for reaching out. This is a great question to ask and while I do hope the community can chime in with their own personal experience I thought I'd share this article with you, you may have read it on the site: https://rheumatoidarthritis.net/living/new-med-new-life/

    Additionally, this article may be helpful, since Tamara talks about her experience with Xeljanz: https://rheumatoidarthritis.net/living/here-go-again/

    Thanks again for reaching out and please do let us know an update on how this works for you.
    Best Wishes,
    Lauren (RheumatoidArthritis.net Team)

    1. I've been on Xeljanz for about 5 months now. It seems like I'm tolerating it well. It's so much better than an injection or infusion! I really hate needles so trying to self-inject caused me a ton of stress so being able to take a pill has really helped my mental state.
      I haven't really noticed much change in my RA but that can be a good thing. I am not doing worse, so that's positive. But I'm not sure how well it's helping. But I have noticed that my morning stiffness is much better. I used to be stiff for a good 2 hours, but now it's more like 30 minutes to an hour (depending on weather and prior day's activities). I still get the occasional flare but I think that they may not last as long.
      The only concern I have is that I've had some asthma-like issues (I don't really have asthma but seems to be aggravated by allergies) and a cough since the beginning of August. I did have an upper respiratory infection that cleared up with antibiotics but the cough still lingers. I know having RA causes a longer recovery time, but I'm not sure if this is related to that or a bad side-effect of the Xeljanz. My cough is better, but I still have it and my voice is quite hoarse and rough. So, I'll see if the cough continues to get better. If not, then maybe it is a side effect of the Xeljanz that I"ll have to determine if I can live with it. I had a chest x-ray done last week that was all clear so I just have to wait and see. Good luck!

      or create an account to reply.